Pages

Sunday, September 12, 2010

Yet Again, WHERE IS MY DOCTOR!?!?!

Ok....so I have been telling most of you that I have been trying to get a hold of Dr. Rodriguez and he has yet to return my call!

September 2, 2010 - Treatment Day. I had written and told some of you that my chemo (Remicade) was going to be changed from the 5mg/kg dosage to the 10mg/kg dosage. The time was going to be decreased from every 8 weeks to every 6 weeks. Well on treatment day Mrs. Rene let me know that she had finally got a hold of Amity (Dr. Rodriguez's chemo nurse) and she had stated that the order for the Remicade was no longer in effect. I don't know how it was worded...but the point is the Remicade wasn't changing and was still 5mg/kg and every 8 weeks.

I was mad. Why? Dr. Rodriguez had told me that he had already sent in the order. He also said that he was ordering it 1- because he was scared I was building antibodies (raising dosage would change amount that body was used to so if antibodies were building it would be a change and would throw that off from happening anytime soon. 2- I'm not getting better so we needed to raise to the chemo so hopefully I would begin to feel better...I'm not going to say remission, because we are nowhere close to that....we just want me to feel better.

Ok so first problem - chemo not changed.

Mrs. Rene then informs me that the Cura-Scripts (whatever its called) did not send my chemo. (With this stupid company evidently you have to answer when they call the few days before and say yes to sending the order. Well that is ridiculous because if a doctor gave an order and it is approved by insurance...you HAVE to do what the doctor says...you don't call the patient asking are you ready. That is crazy. Whatever doctor says...goes!)

Now let me explain this. Originally Blue Cross Blue Shield (BCBS) had sent an order to Vital Care (the IV company Mrs. Julie is with) to be my Remicade supplier. They pre-mixed my chemo, brought it to the house, provided the pump that enabled me to walk around, provided the huber needle for my mediport, provided us with the heparin and normal saline (already drawn up as well), and always brought me a sweet little goody bag. Well they supplied me for a whole three treatments. After the third treatment BCBS also sent an order to this stupid place called Cura-Scripts or something like that. Well this company sent the vials of powdered Remicade and that was ALL! Mrs. Rene would have to mix on site, would have to mix with the bag of saline, had to supply the huber needle for my port, had to supply my heparin and my saline flushes, we had to HANG MY BAG OF FLUIDS WITH THE REMICADE FROM A HANGER ON A NAIL! It was just ridiculous. This company was just a prescription supplier. I didn't need a prescription of Remicade I NEEDED A TREATMENT OF REMICADE!

So anyways...BCBS never stopped the order to both places. So Mrs. Julie's company had a Remicade from the time both orders got sent. Well that company just stopped the order even though they had the order because they knew the other company was sending and they would be out money.

Well when they didn't send my chemo on the 2nd...luckily Mrs. Rene was able to get a hold of Mrs. Julie's company who still had that Remicade from that previous time. Well they saved my life because they were able to get a hold of it. All of us were just going to tell BCBS in sweet terms "Get over it" (but in worse words).

Ok...so that was the second problem.

So today which is 1 week and 3 days after treatment. I feel like a train hit me but in a worse way. I am swollen everywhere and I have called the Emergency on call doctor at Rodriguez's office. My throat was closing as well as everything else swelling so I just took some benadryl. If it gets worse he told me to go to the ER. Well we are waiting on him to call back....

We don't know what is happening right now, but we are very scared. I as a nurse am thinking one of two things:

Either I am on so many medicines that my kidneys are failing (all the swelling, plus the fact that I'm having trouble urinating...I'm having urinary retention. I have to push down like I'm having a bowel movement to be able to push the urine out)

or Either it is that I built antibodies to the 5mg/kg and I am having a bad reaction. If this is the case I will not be able to take chemo anymore and I don't have an option left because with me the chemo and upping the dosage was my last option of treatment...if this is case then I will just be put on more pills that don't work and eventually it will just take surgeries to fix problems that get worse.

So you all see where I'm at right now. I am fine...just needing answers, because whatever is happening doesn't seem too wonderful right now. I'm swelling all over for a reason. It hurts to move and it hurts terribly to get up and walk. My feet feel like they are about to pop when I walk on them....

As a nurse I know that while symptoms are worse I need a way to prove so I felt smart because I took pictures. Now you will see pictures where I push my finger to my skin and then the next picture is where I removed my finger. This shows the pitting edema. (fluid and swelling of the skin and what the depth of this swelling is/pretty much how bad) (I don't feel like explaining it all...you just will know when you see) When you press normal skin it goes straight back to what it looked like before you pressed it...Well my skin is living an indention for a little while...


What I'm feeling right now : Well I just feel bad. I feel tired. My fingers are killing me, especially at the joints. My wrists, my face (canker sores in mouth), the bottom of my feet on the pads, my knees, my hips, my legs...do you get the point...EVERYWHERE! and that is with my pain medication...its crazy

No more talking...these pictures say it all! (Also..the pictures of the pills are JUST what I had to take THIS MORNING...not all the pills for the day!)


I'm ok... I love you all...don't think I'm upset...I just don't feel very well writing this and I love you all and just wanted to keep you all up to date with me...just don't feel good! I love y'all and pray that the doctor calls soon!




























































4 comments:

  1. You're not on Predisone anymore are you? While I was in the hospital for almost 6 weeks, I got severe edema after I was there for almost four weeks. My doctor claimed that it was the Prednisone that caused it, but my Edema just so happened to get extremely bad after I had my Remicaide treatment...I kinda think that the Remicaide played a part in my severe swelling and horrible fluid retention. Have you looked over the side effects of all of your meds...some Crohn's and pain meds can cause kidney failure. The chemo drug that I am taking now can cause kidney defects, so, my doctor is having to keep a very close eye on me and I have to have routine (weekly) blood work done at his office to make sure that my kidneys are not starting to fail.

    I am praying that you get help soon! Please do not hesitate to go to the ER. This situation is vey serious, don't try to wait it out. You're such a brave girl! I am also hoping and praying for you to get some relief VERY soon! You do not deserve any of this! I love you...and please call me if you need to talk. :)

    ReplyDelete
  2. none of the pain medications I am on had any side effects with that. the pain management doctor and nurse practioner that are on my case work closely with dr. rodriguez so I know they all went over everything. I haven't been on steroids in a long time. That is why I said it either had to be that I had the antibodies now and reaction on kidney failure....it just seems like things never end does it girl!

    I am fine and handling it. I just wish he would call me back and let me know. If it gets worse as in breathing problems again I will go to ER...but if it stays like this I don't know...I still don't know why the doctor STILL HAS NOT called back like he said he would :(. All so confusing. I really think kidneys...I just went to tee tee again and had trouble so AHHH! just tired and gettting drove absolutely nuts! Like I said ok...just tired of not getting answers :( I'm tired and it hurts to walk! I miss you and love you...seems like you and I have been yet again having it bad to the point both of us are just too crazily busy with our health!!! I LOVE YOU GIRL!

    ReplyDelete
  3. I know right! Oh I forgot to say that while I was in the hospital (that long time) and suffering from the Edema, I did have a bladder infection. I honestly think that was what was causing me to swell the worst because shortly after my doctor put me on IV Levaquin (antibiotic), the retention really started to go away. I know, it's crazy...we're both on so many meds, we don't know what doing what to us. It's so dang confusing! What all are you on right now? and the Fentanyl patch does nothing for my abdominal pains either! & at first I was on sch a high does that I began to hallucinate...crazy, right?!

    and you best go to the ER if your breathing gets bad again...that really scares me, girl! You deserve some answers asap! Maybe if you do get in touch with your physician he will admit you into the hospital. I know that seems horrible BUT maybe if you were in the hospital, your doctor(s) could get to the bottom of this and get your pain under more control. I am so worried about you, girl. I wish I could fix all of this for you! Please keep me in touch...I love you and am here to talk anytime!

    ReplyDelete
  4. I have been praying for you all day today! I'm keeping up with you through Andrew and hoping that the Dr will come see you soon! I love you sweet girl! Hang in there, God is working I know He is!!!!

    ReplyDelete